MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Codes Inaccurate Delivery (2339); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device and the lens were returned separated.The plunger lock and lens stop have been removed.The plunger is oriented correctly.Inadequate viscoelastic is observed in the device.The plunger has been retracted to the loading area.A large aneurysm is observed on the bottom of the nozzle tip.The nozzle was removed for further evaluation.Top coat dye stain testing was conducted with acceptable results.The lens was returned adhered to the outside of the device with viscoelastic.One haptic is broken-gusset and distal are (both pieces returned).The optic is cut into two pieces.One portion has a large scrape on the anterior surface, which may indicate a plunger override occurred.A qualified viscoelastic was indicated.The root cause for the reported event could not be determined.The lens was returned outside of the device.The plunger position in relation to the lens during advancement cannot be determined.The lens exhibited damage that would indicate a plunger override occurred.The nozzle tip damage would indicate the lens/plunger were not in acceptable positions for advancement.The dfu instructs: after the lens has been advanced to the nozzle line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome.Top coat dye stain testing was conducted with acceptable results.There are no other complaints in this lot.Investigation has been completed based on current information.No further action warranted at this time.Based on our current tracking, there are no adverse trends for this reported complaint and based on the findings the residual risk remains unchanged and at an acceptable level.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that, lens jammed in preloaded delivery system and was implanted incorrectly.Lens was cut out and replaced with a new one.

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12074591
Report Number1119421-2021-01278
Device Sequence Number14677073
Product Code KYB
UDI-Device Identifier00380652395205
UDI-Public00380652395205
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2023
Device Model NumberACU0T0
Device Lot Number15105266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2021
Initial Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM